MAUDE Adverse Event Report: AMO Puerto Rico Mfg. Inc. SENSAR IOL; Intraocular Lens

AMO Puerto Rico Mfg. Inc. SENSAR IOL; Intraocular Lens
Model Number AR40e
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a non-preloaded monofocal intraocular lens (iol) was inserted into the patient's left eye and, during the implantation procedure, both haptics broke off inside the eye.The iol was subsequently removed and replaced with another lens of the same model and diopter power.No unplanned vitrectomy or additional medical intervention outside the standard of care was reported.It is unknown whether unplanned sutures were required or whether the procedure was delayed.The patient outcome was unknown.It was noted that the lens was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Section a4 and a5: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.Device evaluation: product evaluation was not performed because the product was not received (the lens was discarded).The complaint issue reported could not be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified, and the reported complaint issue could not be confirmed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
Intraocular Lens
Manufacturer (Section D)
AMO Puerto Rico Mfg. Inc.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50892878
Report Number3012236936-2026-000280
Device Sequence Number13439818
Product Code HQL
UDI-Device Identifier05050474502123
UDI-Public(01)05050474502123(17)310620
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40e
Device Catalogue NumberAR40E00210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceAmerican Indian Or Alaskan Native